MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was used for a ureteroscopy procedure in the ureter on (b)(6) 2017.According to the complainant during the procedure the tip of the basket detached in the ureter.The detached piece was removed from the patient.The procedure was completed by using another gemini basket.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "fine".
 
Additional Manufacturer Narrative
A visual examination of the returned device revealed that the sheath was kinked at 15cm from its distal end.The pull wire was found to be kinked at the same area of the sheath and broken at its distal end.The rest of the pull wire and the basket were not present and not returned for inspection.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.The failures found could have been generated by the manipulation of the device, the interaction with the scope, or the interaction with other devices.These types of failures are consistent with ones caused when the product is being pulled/pushed with excessive force.This may cause damage, deformities, or cause the device to break.Therefore, the most probable root cause for this event is ¿operational context¿, since it is most likely that due to anatomical and/or procedural factors encountered during the procedure, the performance of the device was limited.A review of the device history record (dhr) confirmed that the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified batch.A labeling review was performed and no anomaly was found.
 
Event or Problem Description

Brand Name
GEMINI¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6579944
Report Number3005099803-2017-01490
Device Sequence Number10792840
Product Code FFL
UDI-Device Identifier08714729043379
UDI-Public(01)08714729043379(17)20200131(10)20210574
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberM0063301110
Device Catalogue Number330-111
Device Lot Number20210574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;